G. VAIOPOULOS, M.D.; J. MANGAKIS, M.D.; A. KARABINIS, M.D.; A. KOURTIS; P. FOURTOUNIS; P. FESSAS, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with interest the brief report by Furth and Kazakis ( 1 ) on nail pigmentation changes associated with azidothymidine treatment (Retrovir, Burroughs Wellcome, Research Triangle Park, North Carolina) in two black patients with Pneumocystis carinii pneumonia after infection with human immunodeficiency virus. We report the case of a patient who had nail pigmentation and other side effects such as agitation, restlessness, and insomnia after treatment with azidothymidine (2).
A 60-year-old Greek man with fever, weight loss, diarrhea and P. carinii pneumonia after infection with human immunodeficiency virus was given azidothymidine in oral doses of
VAIOPOULOS G, MANGAKIS J, KARABINIS A, KOURTIS A, FOURTOUNIS P, FESSAS P. Nail Pigmentation and Azidothymidine. Ann Intern Med. ;108:777. doi: 10.7326/0003-4819-108-5-777_2
Download citation file:
Published: Ann Intern Med. 1988;108(5):777.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use